|Body fat and weight increase treatment
Dec 9, 2011
Since starting ARV's 6 years ago I have put on 25 pounds and have lost the lean muscle look I once had. Despite continuing with the gym 4-5 days a week, taking extra cardio classes and having a good diet. I have read about, and been told by other, of the benefit of Winstrol Depot (Stanozolol)to help reduce fat accumulation. My MD refuses to consider even a trial of this due to potential side effects (My labs are good). Is there significant evidence of liver damage associated with low-dose treatment (1cc per week)? Any other options available to reduce fat before it becomes a larger issues?
| Response from Dr. Henry
Reduction of increased fat seen in setting of treated HIV infection remains a challenge. In some cases represents a return to "health" as HIV effect on body metabolism is diminished. Famly genetics, diet, exercise patters, and certain HIV drugs all can contribute to body fat issues. There has been little formal evaluation (with publication in quality medical journal) of stanozolol for HIV associated fat increased. It has been used a fair amount to decrease fat in body builders and HIV+ persons. There is a concern for occasionaly severe liver damaage though the rate for that seems low (again-good studies lacking) as well as potential for drug interactions. To my knowledge there is no study demonstrating safety and clinical benefit in patients with stable weight doing well on HIV treatment. A study by the ACTG in the US to assess benefit of testosterone for treatment of fat gains showed mimimal benefit with most of the fat loss being from subcutaneious compartment (below skin-a look that many body builders like but not generally where the fat problem is for HIV+ persons) with little benefit for intraabdominal (visceral) fat. If any reader has a reference or personal experience to help with the discussion please post. KH
Editor's note: Readers interested in treatment for visceral fat accumulation might also look into Egrifta (tesamorelin).
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Coated Tongue After Unprotected Oral Sex Without Ejaculation Worried I Have HIV
- Dry Cough After Sex With Stripper Condom Broke Worried I Have HIV
- Itchy Rash After Blood Splash Sign Of HIV AIDS
- Sore On Penis After Sucking Penis Worried I Have HIV
- White Bumps After Anal Sex Top Sign Of HIV AIDS
- Can You Get Std If You And Your Partner Are Virgin And Have Oral Sex?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.